What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 2, 5:44 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 2, 5:44 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
644 PM CDT Tue Jul 2 2019
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 233 PM CDT Tue Jul 2 2019
The ring of fire is approaching! Well, at least, it's slowly
getting here as the synoptic ridge is flattening out, and flow at
the surface and aloft is shifting to the southwest ahead of a
sagging front now positioned in northern Iowa to southern Wisconsin.
Locally, we hit the convective temperature of 86 late this morning,
and have been firing off towering cumulus and a few isolated heavy
showers along weak convergence lines. The main axis for this small
cell activity is from near Kirksville MO to Chicago, while the main
front is not yet seeing surface based storms. Heat index readings
are in the 94 to 102 range as of 2 PM, and am using the SPS product
to highlight this. Use caution looking at some AWOS obs, as the
dewpoint seems too high on them.
&&
.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 233 PM CDT Tue Jul 2 2019
The majority of sites that are above 90 are seeing dewpoints mix
down to the upper 60s, thus stabilizing the heat index readings in
the mid to upper 90s. I'm not sure how CID can maintain a dewpoint
of 74, but that doesn't seem to be a widespread feature, and will
continue to keep the area sub advisory this afternoon.
Thunderstorms remain likely to form along the main cold front
tonight, which should then through outflow means, sink south into
the I-80 corridor by late evening. These storms will have very high
CAPE (over 4000), to work with, and strong DCAPE for downdrafts
punching to the surface. That is especially true south of the front,
over the I-80 corridor. Thus, a diurnally driven event tonight,
from north to south is expected, with coverage waning after
midnight in the south. Rainfall may be spotty, but could exceed 2
inches in spots, enough to watch for a flash flood risk, but not
issue a watch. After activity wanes tonight, a isolated shower or
storm is possible through late morning Wednesday, before the
entire event repeats overhead tomorrow with the ring of fire set
up in place.
Heat threats will be low confidence due to convected debris and
potential new storms.
ERVIN
.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 233 PM CDT Tue Jul 2 2019
Overview: Typical July weather pattern will last through the end
of the week, with slightly above normal temperatures and very humid
conditions. Weak westerly mid-level flow is expected as a broad
ridge encompasses the Central to Eastern U.S. Periodic chances for
scattered showers and thunderstorms are in the forecast through
Saturday, prior to the arrival of a cold front and pattern change
to slightly cooler and less humid conditions.
Thursday (4th of July) through Saturday
A convectively induced mid-level wave is forecast to meander through
the Upper Mississippi Valley, crossing northern Missouri, Iowa,
and Illinois. Forcing for ascent from this feature and lower
tropospheric warm air advection should lead to a few rounds of
scattered showers and storms. Model blend rain chances are 30-50%.
The Storm Prediction Center has the area in general thunder --
meaning non-severe storms are expected. However, moderate
instability could support an isolated strong or severe storm.
Little change to the forecast for Friday. Another shortwave, or
ripple in the westerly mid-level flow, should result in scattered
thunderstorm development during the afternoon and evening. Models
have a wind shift or cold front accompanying this system, which
may focus the convection along a line as it slides from NW to SE
through the forecast area.
High pressure building into the Northern Plains and south-central
Canada will cause winds to eventually veer to the ENE Friday night,
allowing for less humid air to work into at least the eastern CWA. A
weak zone of low-level convergence on Saturday, at the
intersection of the humid air and the backdoor front pushing in
from the ENE, could be a zone for scattered PM storms once again.
The primary threats from any storms Thursday - Saturday are
torrential rainfall (with PWATs close to 2"), gusty winds, and
lightning.
Sunday On
Mid-level winds transition from zonal to WNW late in the weekend
into early next week. As this occurs, a surface high will traverse
the Great Lakes and glance our area, leading to an easterly
component to the surface winds, and to lower humidity. The model
blend has slight chances for showers and storms from time to time.
But looking at the big picture, this period should be mostly dry
with more comfortable summer conditions compared to the past week
(temps in the upper 70s to mid 80s and dewpoints in the 60s).
Uttech
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 641 PM CDT Tue Jul 2 2019
VFR conditions are expected outside of any SHRA/TSRA through
taf cycle. Expect MVFR to LIFR conditions and gusty winds with
any TSRA that forms this evening. The potential does exist for
wet microbursts with storms. After this evening, a return to
mainly dry conditions is expected, with more scattered
thunderstorms possible again by Wednesday afternoon.
&&
.HYDROLOGY...
Issued at 1103 AM CDT Tue Jul 2 2019
Replaced the flood watch on the Mississippi River with a flood
warning for Gladstone and Burlington. Routed flow from upstream
and forecast rainfall the rest of this week will cause the river
to rise above minor flood stage.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Uttech
AVIATION...Haase
HYDROLOGY...Simmons
Hazardous weather outlook, Jul 2, 2:57 AM CST, 16 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
357 AM CDT Tue Jul 2 2019
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-030900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
357 AM CDT Tue Jul 2 2019
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Hot and humid conditions are expected again this afternoon. Heat
index readings are expected to reach the mid 90s to around 100
this afternoon into early this evening.
Scattered thunderstorms are expected from late this morning through
this evening. The main risks from storms will be damaging winds
and torrential rainfall. The Storm Prediction Center has placed a
marginal risk over the entire outlook area.
Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Wednesday through Thursday, thunderstorms are likely across the
outlook area. There will be a low threat for damaging winds and
heavy rainfall, especially Wednesday, where the Storm Prediction
Center has placed a marginal risk across the entire outlook area.
Scattered thunderstorms are possible Friday and Saturday. the
potential for severe weather appears low at this time.
Minor flooding is possible on the Mississippi River at Gladstone and
Burlington late this week. Please see the latest Flood Statements
and Flood Warnings for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, Jul 2, 5:37 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
637 PM CDT Tue Jul 2 2019
IAC019-030015-
Buchanan-
637 PM CDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUCHANAN COUNTY UNTIL
715 PM CDT...
At 637 PM CDT, a strong thunderstorm was located near Rowley, or 8
miles south of Independence, moving east at 15 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Quasqueton, Rowley, Lime Creek County Park and Monti.
This includes Interstate 380 between mile markers 50 and 51.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4242 9160 4234 9160 4230 9199 4238 9202
4248 9161
TIME...MOT...LOC 2337Z 258DEG 13KT 4234 9191
UttechSpecial weather statement, Jul 2, 5:50 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
650 PM CDT Tue Jul 2 2019
ILC195-030030-
Whiteside-
650 PM CDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITESIDE COUNTY
UNTIL 730 PM CDT...
At 650 PM CDT, a strong thunderstorm was located near Garden Plain,
or near Morrison, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Morrison, Coleta, Emerson, Union Grove, Ustick, Fenton, Round Grove,
Galt, Franklin Corners, Malvern, Como, White Pigeon,
Morrison-Rockwood State Park, Whiteside County Fairgrounds,
Unionville and Agnew.
This includes Interstate 88 between mile markers 30 and 37.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4173 9005 4191 9010 4193 8978 4174 8975
TIME...MOT...LOC 2350Z 266DEG 16KT 4183 9007
Uttech
Special weather statement, Jul 2, 6:02 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
702 PM CDT Tue Jul 2 2019
ILC195-030030-
Whiteside-
702 PM CDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WHITESIDE COUNTY
UNTIL 730 PM CDT...
At 702 PM CDT, a strong thunderstorm was located near Morrison,
moving east at 20 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Morrison, Union Grove, Round Grove, Malvern, Unionville, White
Pigeon, Morrison-Rockwood State Park and Whiteside County
Fairgrounds.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4177 9008 4186 9010 4191 8985 4178 8983
TIME...MOT...LOC 0002Z 261DEG 16KT 4183 9002
Uttech
Special weather statement, Jul 2, 6:19 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
719 PM CDT Tue Jul 2 2019
IAC011-019-113-030100-
Buchanan-Benton-Linn-
719 PM CDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...NORTHERN
BENTON AND NORTHWESTERN LINN COUNTIES UNTIL 800 PM CDT...
At 719 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Fairbank to near
Jesup to near Mount Auburn. Movement was east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Independence, Jesup, Winthrop, Walker, Quasqueton, Brandon, Rowley,
Mount Auburn, Lime Creek County Park, Winthrop Golf Course,
Wapsipinicon Golf Course, Littleton, Buchanan County Fairgrounds,
Otterville, Spencers Grove, Minne Estema Park, Independence Airport
and Cheney.
This includes Interstate 380 between mile markers 44 and 55.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
LAT...LON 4230 9226 4230 9206 4247 9206 4247 9208
4255 9208 4253 9169 4247 9160 4224 9171
4226 9228
TIME...MOT...LOC 0019Z 269DEG 24KT 4257 9214 4246 9205 4227 9215
UttechSpecial weather statement, Jul 2, 6:37 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
737 PM CDT Tue Jul 2 2019
ILC015-085-IAC031-045-097-105-030115-
Jo Daviess-Carroll-Jackson-Cedar-Jones-Clinton-
737 PM CDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JO
DAVIESS...CARROLL...SOUTHERN JACKSON...NORTHEASTERN CEDAR...SOUTHERN
JONES AND NORTHERN CLINTON COUNTIES UNTIL 815 PM CDT...
At 737 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mount Carroll to near Stanwood.
Movement was east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Maquoketa, Mount Carroll, Savanna, Lanark, Preston, Shannon, Olin,
Sabula, Delmar, Wyoming, Oxford Junction, Lost Nation, Miles,
Charlotte, Welton, Monmouth, Toronto, Morley, Andover and
Spragueville.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
LAT...LON 4185 9075 4198 9132 4204 9120 4220 9023
4220 8969 4208 8969
TIME...MOT...LOC 0037Z 278DEG 21KT 4218 9000 4193 9115
UttechSpecial weather statement, Jul 2, 6:40 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
740 PM CDT Tue Jul 2 2019
ILC161-195-IAC045-163-030130-
Rock Island-Whiteside-Scott-Clinton-
740 PM CDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND...WEST
CENTRAL WHITESIDE...NORTHEASTERN SCOTT AND SOUTHERN CLINTON COUNTIES
UNTIL 830 PM CDT...
At 740 PM CDT, a strong thunderstorm was located near Long Grove, or
12 miles north of Davenport, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Clinton, Eldridge, Camanche, Port Byron, Albany, Princeton, Long
Grove, Cordova, Donahue, McCausland, Low Moor, Rock Creek Marina and
Campground, Folletts, Park View, Princeton Wildlife Area, Rock Creek
Park and Scott County Park.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4167 9074 4181 9075 4180 9017 4160 9020
TIME...MOT...LOC 0040Z 280DEG 17KT 4174 9057
Uttech